MAUDE Adverse Event Report: CURE MEDICAL LLC CURE MEDICAL CATHETER INSERTION KIT; CATHETER CARE TRAY

CURE MEDICAL LLC CURE MEDICAL CATHETER INSERTION KIT; CATHETER CARE TRAY
Model Number K1
Medical Device Problem Codes Difficult to Insert (1316); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 01/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The user's technique was reviewed and it was found that he was handling an alcohol prep pad (manufactured by (b)(6)) that is not part of the sterile insertion kit.The user was using the bzk swab supplied with the kit and the alcohol prep pad to wipe down the gloves.The recommended technique does not call for using a separate alcohol prep pad.The bzk swab supplied in the sterile insertion kit is meant to be used to clean the urethral opening and not the gloves.It is unclear why the user was using the alternate technique and he was advised to discuss his catheterization technique with his doctor as it appears to deviate from accepted clinical practice.Handling of the alcohol prep pad (packaging is not sterile) during the insertion process may lead to contamination of the gloves which are later used to insert the catheter.This report is made for the insertion kit and a separate report is made for the catheter since it cannot be determined the extent to which either device may have caused or contributed to the adverse event.
 
Event or Problem Description
Routine intermittent catheter patient (user) acquired a uti while concurrently using both a cure medical brand intermittent catheter and catheter insertion kit (gloves, bzk wipe, collection bag, underpad, lubricating jelly).No specific problems were reported with the catheter or insertion kit but the user stated he had difficulty inserting the catheter.The user also reported he was not following the recommended technique which may introduce contamination that could cause or contribute to an infection.

Brand Name
CURE MEDICAL CATHETER INSERTION KIT
Common Device Name
CATHETER CARE TRAY
Manufacturer (Section D)
CURE MEDICAL LLC
3471 via lido, #211
newport beach CA 92663
MDR Report Key8384470
Report Number3005471919-2019-00014
Device Sequence Number11319627
Product Code OHR
UDI-Device Identifier00815947020468
UDI-Public(01)00815947020468(17)200328(10)17B15702(241)K1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/28/2020
Device Model NumberK1
Device Catalogue NumberK1
Device Lot Number17B15702
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date03/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight86